MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC 7MM/8MM HEIGHT; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC 7MM/8MM HEIGHT; TEMPLATE
Model Number 03.841.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a c5-c7 anterior cervical discectomy and fusion (acdf) using the anterior cervical interbody spacer (acis) instruments and trial.The surgeon inserted the double-sided trial spacer lordotic and impacted it into place at c6-c7.During the removal of the double-sided trial spacer lordotic, the sizer end of the instrument separated from the handle.The surgeon then had to retrieve the double-sided trial spacer lordotic from the patient and proceeded with the procedure.There was two (2) minutes surgical delay.The procedure was completed successfully without incident and with no patient consequence.This report is for one (1) double-sided trial spacer lordotic.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a c5-c7 anterior cervical discectomy and fusion (acdf) using the anterior cervical interbody spacer (acis) instruments and trial on (b)(6) 2019.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a device history record (dhr) review was conducted: part number: 03.841.007, synthes lot number: t127025, release to warehouse date: (b)(6)2015, manufacture site: tuttlingen, part expiration date: n/a, list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the specification of the device.No ncrs were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.H3, h6: a product investigation was conducted.Visual inspection: visual inspection of the returned device revealed the short-shaft spacer-threads fractured/broke at the most proximal thread.The laser weld between the short-shaft and spacer also broke.No other damage was noted to the other features or components of the device.The received condition of the device agreed with the complaint description; the complaint was confirmed.The complaint is confirmed.There is no clear indication that the complaint condition occurred due to misuse.Dimensional inspection: the diameter of the broken threaded feature measured and is within the specification.The diameter of the shaft proximal to the broken threaded feature measured and is within specification document/specification review: relevant drawings reviewed.Conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11 corrected data: b3, b5: corrected procedure date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DOUBLE-SIDED TRIAL SPACER LORDOTIC 7MM/8MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8383003
Report Number2939274-2019-56760
Device Sequence Number2053943
Product Code HWT
UDI-Device Identifier10705034732190
UDI-Public(01)10705034732190
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.841.007
Device Catalogue Number03.841.007
Device Lot NumberT127025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR